Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 29, 2017, 10:30 PM CDT for Garland County, Saline County, Arkansas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 10:30 PM CDT (03:30 UTC)
- Expired
- Mar 29, 2017, 10:41 PM CDT
- In force
- 11 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Garland County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 4:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.6
The text
As transmitted.
419
WFUS54 KLZK 300330
TORLZK
ARC051-125-300415-
/O.NEW.KLZK.TO.W.0028.170330T0330Z-170330T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1030 PM CDT WED MAR 29 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northern Garland County in central Arkansas...
Northwestern Saline County in central Arkansas...
* Until 1115 PM CDT
* At 1030 PM CDT, a severe thunderstorm capable of producing a
tornado was located 7 miles west of Lake Ouachita State Park, or 16
miles west of Hot Springs, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hot Springs Village... Mountain Pine...
Jessieville... Lake Ouachita State Park...
Avant... Crystal Springs Landing...
Mountain Valley... Royal...
Lena Landing Rec Area... Paron...
Hamilton... Reform...
Crystal Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3478 9317 3477 9308 3483 9307 3486 9302
3485 9283 3484 9276 3483 9274 3484 9274
3474 9266 3446 9333 3456 9341 3464 9341
TIME...MOT...LOC 0330Z 238DEG 36KT 3458 9332
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Cross1 follow-up statement
110
WWUS54 KLZK 300341
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1041 PM CDT WED MAR 29 2017
ARC051-125-300351-
/O.CAN.KLZK.TO.W.0028.000000T0000Z-170330T0415Z/
Garland AR-Saline AR-
1041 PM CDT WED MAR 29 2017
...THE TORNADO WARNING FOR NORTHERN GARLAND AND NORTHWESTERN SALINE
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A tornado watch remains in effect until midnight CDT for central and
western Arkansas.
LAT...LON 3478 9317 3477 9308 3483 9307 3486 9302
3485 9283 3484 9276 3483 9274 3484 9274
3474 9266 3446 9333 3456 9341 3464 9341
TIME...MOT...LOC 0339Z 238DEG 36KT 3464 9321
$$
CrossWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 29, 8:09 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 29, 8:09 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 809 PM CDT Wed Mar 29 2017 .AVIATION...30/00Z TAF CYCLE Scattered convection wl cont to affect the FA tngt, with overall coverage diminishing fm the W late tngt into Thu morning. VFR conds wl prevail overall, with lower conds (MVFR/IFR) where stronger storms affect a given fcst site. /44/ && .PREV DISCUSSION...(ISSUED 312 PM CDT Wed Mar 29 2017) SHORT TERM...Tonight Through Friday Main forecast concern are conditions during the first 12 hours of the period. Latest surface analysis indicates low pressure centered to the east of Wichita. A dryline extends southward to near Durant Oklahoma. A warm front extends from the low center, southeast to just north of Batesville. Expected western portions of the warm front to be first to focus convective development, with development along the dry line nextas it accerlerates eastward. 19z KLZK sounding reveals moderate instabilty: MUCAPE ~1600 j/kg, as well as deep layer shear suffiecient for organized convective cells. The overall severe thunderstorm threat will move from west to east...between 23 and 09z. Some precipitation will affect mainly northern areas during the day on Thursday, in association with the slow moving upper low now over Kansas. LONG TERM...Friday Night Through Wednesday The long term period will begin with upper low pressure systems in the northeast and over the Rocky Mountains...with an upper ridge over the central and southern Plains. The upper ridge moves east to the eastern third of the country on Saturday...while the western low does not move much. However, by Sunday the upper low deepens and moves into Texas, Oklahoma, and Kansas...then passes through Arkansas Monday. The low moves into the Great Lakes Tuesday and southwest flow returns to Arkansas. Another upper low in the Rockies Tuesday will move through the Plains Wednesday. Friday night and Saturday will be dry across Arkansas but more rain chances return Saturday night through Monday night. Several short waves will move across the state ahead of the approaching upper low and bring increasing chances of showers and thunderstorms. Good rain chances are expected Monday as a pair of low pressure systems phase together over Arkansas. Will have to keep an eye on the system Monday, for as it looks now, if severe thunderstorms develop, they would be in south Arkansas. Will continue a slight chance of showers and thunderstorms for Tuesday night and Wednesday in the north as a weak short wave moves toward the area. Rain chances increase for Wednesday night near a cold front. Above normal temperatures will continue through the period. && && .LZK Watches/Warnings/Advisories...NONE. && Aviation...99
Hazardous weather outlook, Mar 29, 1:25 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 125 PM CDT Wed Mar 29 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 125 PM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Additional thunderstorms will develop this afternoon across western and portions of central Arkansas. This activity will start off scattered...but will see these thunderstorms become more organized into a line or complex by late this afternoon and into the early evening hours. This line will move east across western into central sections of the state during the evening and into the overnight hours. Expect this line of thunderstorms to be east of the state by around sunrise Thursday morning. The primary severe weather threats will be large damaging hail greater than 1 inch in diameter and damaging winds in excess of 60 mph. Tornadoes will also be possible...especially across northern sections of the state this afternoon and evening with the discrete thunderstorm activity. A tornado threat will also exist across a larger portion of the area as the line of thunderstorms moves east late this evening and overnight. There will also be an isolated flash flood threat...especially where any thunderstorms train over the same areas. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Additional showers and thunderstorms will be possible on Thursday...as the cold front moves across Arkansas. Isolated severe storms are possible, primarily ahead of the front. Damaging wind gusts and large hail will be the primary threat with any severe storms. There will be a possibility of strong to severe thunderstorms early next week...around late Sunday into Monday night. Also...stronger storms could produce locally heavy rainfall. This is still several days out...and the forecast could change quite a bit between now and then. Stay informed by monitoring the latest forecasts and statements from your NWS office. .Spotter Information Statement... Spotter activation is likely...especially this afternoon and tonight over much of the state. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/57
In the hours before
Local storm report, Mar 29, 8:42 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL BUFFALO CITY 36.17N 92.44W
03/29/2017 E1.00 INCH BAXTER AR EMERGENCY MNGR
&&
EVENT NUMBER LZK1700089
61Special weather statement, Mar 29, 8:45 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Little Rock AR 845 PM CDT WED MAR 29 2017 ARZ032-039-043-044-300230- Pulaski AR-Perry AR-Saline AR-Faulkner AR- 845 PM CDT WED MAR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY...SOUTHWESTERN FAULKNER...NORTH CENTRAL SALINE AND NORTHWESTERN PULASKI COUNTIES UNTIL 930 PM CDT... At 845 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Williams Junction, or 12 miles northeast of Hot Springs Village, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Conway... Mayflower... Little Italy... Toad Suck... Wye Mountain... Roland in Pulaski County... Pinnacle Mountain State Park... Bigelow... Fourche... Wye... Natural Steps... Palarm... New Dixie... Paron... Pleasant Valley in Perry County... A tornado watch remains in effect until midnight CDT for central Arkansas. && LAT...LON 3464 9277 3472 9287 3511 9256 3496 9233 TIME...MOT...LOC 0145Z 219DEG 22KT 3474 9275 46
Local storm report, Mar 29, 9:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FUNNEL CLOUD 2 NW WOOSTER 35.22N 92.47W
03/29/2017 FAULKNER AR TRAINED SPOTTER
&&
EVENT NUMBER LZK1700090
61Special weather statement, Mar 29, 10:02 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Little Rock AR 1002 PM CDT WED MAR 29 2017 ARZ041-042-300345- Garland AR-Montgomery AR- 1002 PM CDT WED MAR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARLAND AND EASTERN MONTGOMERY COUNTIES UNTIL 1045 PM CDT... At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Mount Ida, moving northeast at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mount Ida... Jessieville... Lake Ouachita State Park... Avant... Lena Landing Rec Area... Silver... Hamilton... Crystal Springs Landing... Mt Tabor... Fannie... Crystal Springs... Hurricane Grove... A tornado watch remains in effect until midnight CDT for central and western Arkansas. && LAT...LON 3436 9356 3454 9370 3477 9334 3476 9297 TIME...MOT...LOC 0302Z 232DEG 40KT 3451 9356 46
Special weather statement, Mar 29, 10:10 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Little Rock AR 1010 PM CDT WED MAR 29 2017 ARZ007-014>016-024-300400- Stone AR-Independence AR-Sharp AR-Izard AR-Cleburne AR- 1010 PM CDT WED MAR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE...NORTHWESTERN INDEPENDENCE...EASTERN IZARD...NORTH CENTRAL CLEBURNE AND SOUTHWESTERN SHARP COUNTIES UNTIL 1100 PM CDT... At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Concord, or 12 miles north of Heber Springs, moving northeast at 50 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Melbourne... Horseshoe Bend... Cave City... Cushman... Mount Pleasant... Concord... Franklin... Sidney... Croker... Gid... Stella... Lunenburg... Myron... Lacrosse... Evening Shade... Bethesda... Guion... Ben... Zion... Sandtown... A tornado watch remains in effect until midnight CDT for north central Arkansas. LAT...LON 3557 9198 3568 9216 3624 9177 3605 9145 TIME...MOT...LOC 0309Z 217DEG 42KT 3567 9203 Cross
Local storm report, Mar 29, 10:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1012 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL DAMASCUS 35.37N 92.41W
03/29/2017 E1.00 INCH VAN BUREN AR LAW ENFORCEMENT
&&
EVENT NUMBER LZK1700091
61The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:06 PM CDT | Tornado Warning | LZK | Pope | 24 min |
| Mar 29, 7:16 PM CDT | Special Weather Statement | LZK | Boone | 44 min |
| Mar 29, 7:19 PM CDT | Tornado Warning | LZK | Boone, Marion | 29 min |
| Mar 29, 7:27 PM CDT | Tornado Warning | LZK | Pope, Searcy, Van Buren | 33 min |
| Mar 29, 7:40 PM CDT | Special Weather Statement | LZK | Garland | 50 min |
| Mar 29, 7:44 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 46 min |
| Mar 29, 7:57 PM CDT | Special Weather Statement | LZK | Searcy | 48 min |
| Mar 29, 8:16 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 44 min |
| Mar 29, 8:24 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 24 min |
| Mar 29, 8:31 PM CDT | Special Weather Statement | LZK | Conway, Perry | 44 min |
| Mar 29, 8:45 PM CDT | Special Weather Statement | LZK | Saline | 45 min |
| Mar 29, 8:58 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Van Buren | 47 min |
| Mar 29, 9:05 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Van Buren | 40 min |
| Mar 29, 9:39 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren | 36 min |
| Mar 29, 10:02 PM CDT | Special Weather Statement | LZK | Montgomery | 43 min |
| Mar 29, 10:10 PM CDT | Special Weather Statement | LZK | Cleburne | 50 min |
| Mar 29, 10:20 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 27 min |
| Mar 29, 10:32 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 27 min |
| Mar 29, 11:00 PM CDT | Special Weather Statement | LZK | Van Buren | 45 min |
| Mar 30, 12:04 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 41 min |
| Mar 30, 12:43 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 17 min |
| Mar 30, 1:25 AM CDT | Special Weather Statement | LZK | Desha, Drew | 35 min |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.